So I’m 5 days off tramadol.
It’s going well, I think.
I’ve found ways to manage the lingering nausea (thank you Gaviscon) and also ginger biscuits, and ginger and lemongrass cordial with sparkling water.
But one thing I can’t get around are the Brain Zapps. Honestly it’s like someone whispers in your ear “Zappzapp” and there’s a mild shock runs through your head from one side to the other.
They are unpredictable and fleeting but also make you very aware that your mental capacity is compromised.
A few years ago my dr put me onto a type of antidepressant that also is supposed to help with neuropathic pain. In the UK it’s called gabapentin (I also was on pregabalin for a time too). Now I didn’t find them helpful at all in reducing my pain, but they were treating my pain as if it was being caused by what they called missfiring signals. Basically they believed my body was still reacting to a pain that no longer actually existed. What it did do however, was encourage my body to put on weight. Fast.
When I paid privately for medical tests that showed there was in fact an on going physical cause for the pain (arthritis) the dr agreed to take me off the gabapentin. During this withdrawal I first experienced brain zapps. Something to do with the serotonin or noradrenaline.
It took about a week to get rid of all the side effects from stopping the gabapentin. I’m hoping that this is similar and that there’s only a few more days to go.
I’m also so tired.
Thankfully MrH is so wonderful and supportive. Hugging me. Encouraging me. Reminding me that it will pass.
He is my absolute rock, without him I wouldn’t be as strong as I am.